The Neumann numerical boundary condition for transport equations

Abstract : In this article, we show that prescribing homogeneous Neumann type numerical boundary conditions at an outflow boundary yields a convergent discretization in $\ell^\infty$ for transport equations. We show in particular that the Neumann numerical boundary condition is a stable, local, and absorbing numerical boundary condition for discretized transport equations. Our main result is proved for explicit two time level numerical approximations of transport operators with arbitrarily wide stencils. The proof is based on the energy method and bypasses any normal mode analysis.
Complete list of metadatas

Cited literature [31 references]  Display  Hide  Download

https://hal.archives-ouvertes.fr/hal-01902551
Contributor : Jean-François Coulombel <>
Submitted on : Monday, November 5, 2018 - 11:41:33 AM
Last modification on : Friday, January 10, 2020 - 9:09:00 PM
Long-term archiving on: Wednesday, February 6, 2019 - 1:29:14 PM

Files

CL_final.pdf
Files produced by the author(s)

Identifiers

  • HAL Id : hal-01902551, version 2
  • ARXIV : 1811.02229

Citation

Jean-François Coulombel, Frédéric Lagoutière. The Neumann numerical boundary condition for transport equations. Kinetic and Related Models , AIMS, 2020, 13 (1), pp.1-32. ⟨hal-01902551v2⟩

Share

Metrics

Record views

183

Files downloads

388